Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 3, 2013, 9:34 AM PDT for Elko County, Nevada. It took effect at Jul 4, 2013, 11:00 AM PDT. It was in force for 30 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2013, 9:34 AM PDT (16:34 UTC)
- In effect from
- Jul 4, 2013, 11:00 AM PDT
- Expired
- Jul 5, 2013, 5:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:30 PM PDT | TSTM WND DMG | 2 Ne Montello, NV | WIND DAMAGE FROM A THUNDERSTORM MICROBURST FLIPPED A MEDIUM SIZE HORSE TRAILER...BENT 1.25 INCH METAL RODS AROUND A HORSE CORRAL...RIPPED SECTIONS OF SIDING FROM TRAILER...SWAMP COOLER WAS THROWN 10 FEET OFF THE ROOF AND DISPLACED CAMPER TRAILER ONE HALF FOOT |
| Jul 4, 8:30 PM PDT | HAIL 0.5 | Montello, NV | PUBLIC REPORTED HALF INCH HAIL WITH THUNDERSTORM IN MONTELLO. |
| Jul 4, 9:30 PM PDT | TSTM WND GST 64 | 5 Sw Ruby Valley, NV | RUBY VALLEY RAWS. |
| Jul 5, 12:35 PM PDT | HAIL 0.75 | Lamoille, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WWUS85 KLKN 031634 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 934 AM PDT WED JUL 3 2013 ...SCATTERED DRY THUNDERSTORMS EXPECTED THURSDAY AND FRIDAY... .A TROUGH OF LOW PRESSURE WILL APPROACH THE REGION ON THURSDAY. COMBINED WITH MOISTURE ALREADY IN THE AREA AND INSTABILITY FROM THE CURRENT HEAT RIDGE...THIS WILL RESULT IN SCATTERED DRY THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL CONTINUE THROUGH FRIDAY. NVZ454-455-457-467>470-041100- /O.UPG.KLKN.FW.A.0003.130704T1800Z-130705T0600Z/ /O.NEW.KLKN.FW.W.0004.130704T1800Z-130706T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 934 AM PDT WED JUL 3 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...25 TO 35 PERCENT. THUNDERSTORMS COVERAGE WILL DECREASE TO 10 TO 20 PERCENT LATER THURSDAY NIGHT AND FRIDAY MORNING THEN INCREASE AGAIN FRIDAY AFTERNOON TO 20 TO 30 PERCENT. * OUTFLOW WINDS...GUSTS MAY REACH 55 MPH FROM ANY THUNDERSTORM. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
6 follow-up statements
101 WWUS85 KLKN 040911 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 AM PDT THU JUL 4 2013 ...SCATTERED DRY THUNDERSTORMS EXPECTED TODAY AND FRIDAY... .A TROUGH OF LOW PRESSURE WILL APPROACH THE REGION TODAY. THIS FEATURE WILL COMBINE WITH MOISTURE AND INSTABILITY...RESULTING IN SCATTERED DRY THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL CONTINUE THROUGH FRIDAY. NVZ454-455-457-467>470-050015- /O.CON.KLKN.FW.W.0004.130704T1800Z-130706T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 211 AM PDT THU JUL 4 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...25 TO 35 PERCENT. THUNDERSTORM COVERAGE WILL DECREASE TO 10 TO 20 PERCENT LATER TONIGHT AND FRIDAY MORNING THEN INCREASE AGAIN FRIDAY AFTERNOON TO 20 TO 30 PERCENT. * OUTFLOW WINDS...GUSTS MAY REACH 55 MPH FROM ANY THUNDERSTORM. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
094 WWUS85 KLKN 042145 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT THU JUL 4 2013 ...SCATTERED DRY THUNDERSTORMS EXPECTED THROUGH FRIDAY... .A TROUGH OF LOW PRESSURE APPROACHING THE REGION WILL COMBINE WITH MOISTURE AND INSTABILITY...RESULTING IN SCATTERED DRY THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL CONTINUE THROUGH FRIDAY. NVZ454-455-457-467>470-051200- /O.CON.KLKN.FW.W.0004.000000T0000Z-130706T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 245 PM PDT THU JUL 4 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...25 TO 35 PERCENT. THUNDERSTORM COVERAGE WILL DECREASE TO 10 TO 20 PERCENT LATER TONIGHT AND FRIDAY MORNING THEN INCREASE AGAIN FRIDAY AFTERNOON TO 20 TO 30 PERCENT. * OUTFLOW WINDS...GUSTS MAY REACH 55 MPH FROM ANY THUNDERSTORM. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
089 WWUS85 KLKN 050919 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 219 AM PDT FRI JUL 5 2013 ...SCATTERED DRY THUNDERSTORMS EXPECTED THROUGH FRIDAY... .A TROUGH OF LOW PRESSURE APPROACHING THE REGION WILL COMBINE WITH MOISTURE AND INSTABILITY...RESULTING IN SCATTERED DRY THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL CONTINUE THROUGH FRIDAY. NVZ454-455-457-467>470-060030- /O.CON.KLKN.FW.W.0004.000000T0000Z-130706T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 219 AM PDT FRI JUL 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...30 TO 40 PERCENT. * OUTFLOW WINDS...GUSTS MAY REACH 60 MPH FROM ANY THUNDERSTORM. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
317 WWUS85 KLKN 050926 CCA RFWLKN URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 225 AM PDT FRI JUL 5 2013 NVZ454-455-457-467>470-060045- /O.COR.KLKN.FW.W.0004.000000T0000Z-130706T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 225 AM PDT FRI JUL 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * DRY THUNDERSTORM COVERAGE...20 TO 30 PERCENT. * OUTFLOW WINDS...GUSTS MAY REACH 60 MPH FROM ANY THUNDERSTORM. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
132 WWUS85 KLKN 052115 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT FRI JUL 5 2013 NVZ454-455-457-467>470-060000- /O.EXT.KLKN.FW.W.0004.000000T0000Z-130706T0000Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 215 PM PDT FRI JUL 5 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * DRY THUNDERSTORM COVERAGE...20 TO 30 PERCENT. THUNDERSTORMS ARE EXPECTED TO BE A MIX OF BOTH WET AND DRY THROUGH 5 PM PDT. THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...HOWEVER THEY ARE EXPECTED TO TRANSITION TO MAINLY WET STORMS. * OUTFLOW WINDS...GUSTS MAY REACH 60 MPH FROM ANY THUNDERSTORM. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JR
652 WWUS85 KLKN 052342 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 442 PM PDT FRI JUL 5 2013 NVZ454-455-457-467>470-060045- /O.EXP.KLKN.FW.W.0004.000000T0000Z-130706T0000Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 442 PM PDT FRI JUL 5 2013 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS OVER MOST OF CENTRAL AND EASTERN NEVADA...HOWEVER THESE STORMS ARE EXPECTED TO TRANSITION FROM MAINLY DRY...TO MAINLY WET. AS SUCH...THE RED FLAG WARNING FOR SCATTERED DRY THUNDERSTORMS WILL BE ALLOWED TO EXPIRE AT 5PM PDT. GUSTY THUNDERSTORM OUTFLOW WINDS WILL REMAIN A CONCERN ACROSS THE AREA THROUGH THE EVENING. $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 3, 2:54 AM PDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 3, 2:54 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 254 AM PDT WED JUL 3 2013 .SYNOPSIS...HIGH PRESSURE WILL PERSIST OVER THE AREA TODAY...RESULTING IN MORE VERY WARM WEATHER WITH ISOLATED TO MAYBE SCATTERED THUNDERSTORMS. A TROUGH WILL APPROACH TOMORROW...WITH SCATTERED DRY THUNDERSTORMS AND SLIGHTLY COOLER WEATHER. TEMPERATURES WILL CONTINUE TO GRADUALLY COOL INTO THE WEEKEND WITH A CONTINUED CHANCE OF THUNDERSTORMS. && .SHORT TERM...TODAY THROUGH THURSDAY. AN ACTIVE LATE NIGHT AND EARLY MORNING WAS HAD ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA. THUNDERSTORMS CONTINUED TO DEVELOP ACROSS LOCALES NORTH OF I-80. WITH THE SLOW MOVING NATURE...THESE STORMS PRODUCED SOME ROBUST QPF AMOUNTS. GETTING GROUND TRUTH WAS DIFFICULT AS THESE STORMS HAD TO MOVE OVER OBSERVERS OR REMOTE SENSING EQUIPMENT. OF THE RAWS SITES IN HUMBOLDT COUNTY...DOUBLE H CAME IN WITH 1.02 INCHES AND DRY CANYON SHOWED 0.16 INCHES. IN NORTHWEST ELKO COUNTY...ANTELOPE RAWS RECEIVED 0.09 INCHES. STORM MOTION WAS GENERALLY SOUTH TO NORTH AT A SLOW 5 MPH OR SO. RADAR TRENDS THIS MORNING AND THE HRRR GUIDANCE IS SHOWING A SLOW NORTHWARD PROGRESSION OF ACTIVITY THROUGHOUT THE MORNING HOURS...AND SO SITES COULD SEE A BIT MORE PRECIPITATION. IT IS TURNING OUT TO BE A DIFFICULT FORECAST PERIOD. SATELLITE LOOP THIS MORNING IS SHOWING DEBRIS CLOUD ACROSS MUCH OF THE AREA WITH WARM OVERNIGHT CONDITIONS. AS OF 1 AM...ELKO...WEST WENDOVER...AND TONOPAH HAVE NOT DROPPED BELOW 80 DEGREES YET. EXPECTING THE SKIES TO BECOME PARTLY CLOUDY THIS MORNING...WHICH SHOULD HELP TO HEAT THINGS UP PRETTY QUICK. LOOKING AT ANOTHER WARM DAY OUT THIS AFTERNOON WITH MANY VALLEY LOCATIONS NEAR OR JUST ABOVE THE 100 DEGREE MARK. HAVE KEPT THE EXCESSIVE HEAT WARNING GOING FOR TODAY...AND WE SHOULD COOL OFF SLIGHTLY ON THURSDAY. AT THIS TIME...GOES GPS SOUNDER AND GPS MET DEPICTING PRECIPITABLE WATER VALUES OF RIGHT AROUND 0.80 FOR THE AUSTIN AREA AND WITH ABOUT 1 INCH IN THE ELKO AREA. THE ONE INCH MEASURED AT ELKO WAS DUE TO A RECENT SPIKE UP AS AN OUTFLOW FROM STORMS IN THE NORTH HELPED TO BRING IN SOME MOISTURE AND SURFACE DEWPOINTS SHOT UP A FEW DEGREES. MODELS APPEAR TO BE HANDLING THE MOISTURE WELL ENOUGH AND THERE WILL BE SOME KIND OF PW GRADIENT SETTING UP WITH HUMBOLDT AND SOME OF ELKO COUNTY SEEING INCREASES TO ABOUT 0.90 TO 1 INCH AND OTHER LOCATIONS POSSIBLE SEEING RIGHT AROUND 0.75 INCHES. THIS POSES SOME ISSUES FIRE WEATHER-WISE AND THE DISCUSSION WILL BE HANDLED BELOW IN THE FIRE WEATHER SECTION. SLOW STORM MOTION...0 TO 5 MPH...WILL ONCE AGAIN BE THE RULE ACROSS NORTHERN NEVADA AS THE 700-500MB HIGH PRESSURE CIRCULATION SETS UP IN CENTRAL NEVADA. STORM SPEEDS ARE A LITTLE HIGHER IN NORTHERN ELKO COUNTY...ABOUT 10-15 MPH. BEST CAPE VALUES...OF 400-800 J/KG ARE FORECAST TO BE IN THE WESTERN SECTIONS OF THE FORECAST AREA...HUMBOLDT...LANDER...AND NORTHWEST NYE COUNTIES. HAVE INCREASED POPS TO SCATTERED COVERAGE IN THESE AREAS. FOR LOCATIONS EAST OF THIS AREA...HAVE GONE WITH ISOLATED COVERAGE. EXPECTING COVERAGE TO DECREASE TO ISOLATED DURING THE OVERNIGHT. OVERNIGHT LOWS SHOULD AGAIN BE WARM DUE TO DEBRIS CLOUD OVERHEAD. MODELS CONTINUE TO SHOW AN INCOMING TROUGH MOVING TOWARDS THE PACIFIC NORTHWEST THURSDAY WITH THE UPPER RIDGE BEING SUPPRESSED SOUTH. AFTERNOON HIGHS WILL STILL REACH THE MID TO UPPER 90S...BUT WILL BE COOLER THAN WHAT WE HAVE RECEIVED. MODEL GUIDANCE CONTINUES TO SHOW A 250MB JET OF ABOUT 45-50 KNOTS ACROSS NORTHWEST NEVADA. CAPE VALUES ARE FORECAST TO BE IN THE 600-1000 J/KG RANGE OVER HUMBOLDT...LANDER...AND NORTHWEST NYE COUNTIES. 0-6KM BULK SHEAR VALUES ARE EXPECTED TO BE AROUND 30-35 KNOTS. SOME OF THE STORMS THURSDAY COULD BE STRONG AND LONG- LIVED...THIS SITUATION WILL NEED TO BE MONITORED. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. INCREASED THUNDERSTORM COVERAGE THURSDAY NIGHT THROUGH FRIDAY AS TROUGH BRINGS MORE UNSTABLE AIRMASS TO THE GREAT BASIN WITH LI'S OF -3 TO -4...ALSO JET SUPPORT WITH 45 TO 50 KNOT JET STREAK TO NORTH PUTTING AREA IN FAVORABLE RIGHT ENTRANCE REGION OF JET WHICH WILL ENHANCE CONVECTION. EXPECT A MIX OF WET AND DRY THUNDERSTORMS DUE TO PW'S FROM .80 TO NEAR ONE INCH AND STORM MOTIONS OF 10 TO 15 KNOTS. SATURDAY AND SUNDAY BOTH GFS AND ECMWF HINTING AT SURGE OF MONSOON MOISTURE FROM ARIZONA AS TROUGH RETROGRADES SLIGHTLY WEST AND RIDGE BUILDS NEAR FOUR CORNERS. THIS WILL CONTINUE TO BRING THREAT OF THUNDERSTORMS MAINLY TO CENTRAL AND EASTERN NEVADA. MONDAY AND TUESDAY WILL BEGIN TO SEE TROUGH PUSH MOISTURE TO THE EAST AND RIDGE RE-ESTABLISHING OVER GREAT BASIN WITH DECREASING CHANCES OF CONVECTION. TEMPERATURES WILL REMAIN IN THE 90S WITH SLIGHT COOLING TREND THROUGH THE WEEKEND THEN WARMING AGAIN INTO EARLY NEXT WEEK. HOWEVER TEMPERATURES WILL REMAIN ABOVE AVERAGE. && .AVIATION...VFR CONDITIONS WITH AREAS OF MID AND HIGH LEVEL CLOUDS THINNING LATER THIS MORNING. THIS AFTERNOON AND EVENING EXPECT 20 TO 30 PERCENT CHANCE OF THUNDERSTORMS NEAR KWMC...KEKO AND KTPH AND 15 TO 20 PERCENT CHANCE OF STORMS NEAR KELY. GUSTY OUTFLOW WINDS ARE ONCE AGAIN POSSIBLE THIS AFTERNOON AND EVENING NEAR SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BRING BRIEF HEAVY RAIN WETTING THE RUNWAYS ESPECIALLY AT TERMINALS KWMC AND KTPH. && .FIRE WEATHER...AFTER AN ACTIVE NIGHT...SKIES SHOULD BEGIN CLEARING THIS MORNING ALLOWING FOR FULL HEATING TO OCCUR. IT WILL STILL BE QUITE WARM FOR THIS TIME OF YEAR...BUT HIGHS WILL BE ABOUT 2 TO 4 DEGREES COOLER THAN WHAT THEY HAVE BEEN RUNNING. AN INCREASE IN MOISTURE CONTINUES TO BE FORECAST WITH MODELS SHOWING SOME KIND OF PRECIPITABLE WATER GRADIENT SETTING UP ACROSS NORTHERN NEVADA. FIRE ZONES 467 AND 468 ARE EXPECTED TO SEE INCREASES TO ABOUT 0.90 TO 1 INCH...WITH LOWER AMOUNTS OF 0.75 INCHES WILL BE SEEN OVER FIRE ZONES 455...470 AND THE EASTERN SECTION OF 457. SLOW STORM MOTIONS OF 0 TO 5 MPH WILL PREVALENT ACROSS MUCH OF THE FIRE DISTRICT...EXCEPT ACROSS NORTHERN SECTIONS OF 469 AND 470 WHERE SPEEDS OF 10-15 MPH ARE FORECAST. THE MAIN ISSUE WILL BE THE DIVIDING LINE BETWEEN MAINLY DRY STORMS VERSUS MAINLY WET STORMS. BEST CAPE VALUES...400-800 J/KG...ARE FORECAST TO BE IN THE WESTERN SECTIONS OF THE FORECAST AREA...FIRE ZONES 467 AND THE WESTERN SECTIONS OF 468...454...AND 457. HAVE INCREASED POPS TO SCATTERED WET COVERAGE IN THESE AREAS. BUT FOR LOCATIONS EAST OF THIS AREA...HAVE GONE WITH ISOLATED DRY THUNDERSTORM COVERAGE. STRONG OUTFLOW WINDS WILL ONCE AGAIN BE POSSIBLE WITH ANY THUNDERSTORMS. FOR THURSDAY...AN UPPER LEVEL TROUGH TRIES TO PUSH EAST ACROSS THE WESTERN UNITED STATES...WITH THE UPPER RIDGE GETTING SUPPRESSED SOUTH. AN UPPER LEVEL JET...SUFFICIENT BOUNDARY LAYER MOISTURE AND INSTABILITY...AND FASTER STORM SPEEDS OF 10-20 MPH ALL POINT TO A POSSIBLE DRY LIGHTNING OUTBREAK THURSDAY AFTERNOON. HAVE KEPT DRY SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE AFTERNOON FOR THE ENTIRE FIRE DISTRICT...BUT SOME DETAILS STILL NEED TO BE WORKED OUT. STORM SPEEDS IN FIRE ZONE 454 AND 455 LOOK TO BE A LITTLE SLOWER AT 5-10 MPH...AND THIS MAY BE ENOUGH TO PRODUCE WETTING RAINS. WILL CONTINUE TO LOOK AT FUTURE GUIDANCE AND PASS THIS INFORMATION ONTO THE NEXT SHIFT. AT THIS POINT...WILL KEEP THE FIRE WEATHER WATCH INTACT WITH NO CHANGES. LOOK FOR A CONTINUATION OF ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTHERN NEVADA THROUGH THE WEEKEND WITH TEMPERATURES RUNNING ABOVE NORMAL...BUT COOLER THAN WHAT THEY HAVE BEEN. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. EXCESSIVE HEAT WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. EXCESSIVE HEAT WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY. && 86/90/90/86
Hazardous weather outlook, Jul 3, 3:06 AM PDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 306 AM PDT WED JUL 3 2013 NVZ030-033-035>041-041015- HUMBOLDT COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 306 AM PDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOOK FOR CONTINUED VERY WARM CONDITIONS WITH THE EXCESSIVE HEAT WARNING IN EFFECT FOR ONE MORE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN NEVADA IN THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG OUTFLOW WINDS TO 50 MPH...WHICH CAN PICK UP DUST AND LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THURSDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-034-041015- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 306 AM PDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN NEVADA IN THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG OUTFLOW WINDS TO 50 MPH...WHICH CAN PICK UP DUST AND LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THURSDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:39 PM PDT | Special Weather Statement | LKN | 96 min | |
| Jul 2, 8:00 PM PDT | Special Weather Statement | LKN | Humboldt | 30 min |
| Jul 2, 8:25 PM PDT | Special Weather Statement | LKN | Humboldt | 95 min |
| Jul 2, 10:47 PM PDT | Special Weather Statement | LKN | Humboldt | 58 min |
| Jul 2, 11:25 PM PDT | Special Weather Statement | LKN | Elko | 35 min |
| Jul 3, 12:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 3, 1:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 3, 2:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 3, 2:48 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Jul 3, 3:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 3, 3:39 PM PDT | Special Weather Statement | LKN | White Pine | 36 min |
| Jul 3, 3:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 3, 4:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 3, 4:22 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Jul 3, 4:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 3, 4:54 PM PDT | Special Weather Statement | LKN | 36 min |
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.